How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Charles Your Own Question
Dr. Charles
Dr. Charles, Doctor
Category: Health
Satisfied Customers: 7192
Experience:  Internal medicine specialist
6554558
Type Your Health Question Here...
Dr. Charles is online now
A new question is answered every 9 seconds

I have a friend who was in the ER over the weekend for a bad

This answer was rated:

I have a friend who was in the ER over the weekend for a bad episode of IBS and stomach pains and some vomiting. They administered various drugs and then let him go with a prescription for dicyclomine. They are 20 mg pills. He took his second one today, and is now experiencing shaking and weakness and concerned about dry mouth and other foggy brain type symptoms. Hes nervous and freaking out a bit. Do you think its anything to be worried about and should he take any more? The prescription advised up to 4 a day as needed, but he seems to be reacting strongly.
Hello
Welcome to the Just Answer Website.I need the following information from you,so that I can provide you the complete & best answer:

Is he still having stomach pains & vomiting?
Is he having blurry vision?
Is there any dizziness?

I am online and is waiting for your reply.

Kind Regards-
Dr. Charles
Customer: replied 4 years ago.

his stomach seems ok, but he does complain a bit of blurred vision and dizziness. His main complaints seem to be shaking and weakness.

Dear XXXXX,
Thanks for the valuable info you had given.I’ve taken a close look at your question & the reply and come up with the following answer:

The symptoms you have described about your friend is most probably because of side effect of dicylomine.Dicyclomine is used in the treatment of irritable bowel syndrome.

The recommended initial dose is 20 mg four times a day.As he had begin the treatment of irritable bowel syndrome with dicyclomine,the medicine may cause side effect.Drowsiness, dizziness, weakness, nervousness;blurry vision,shakiness,weakness are because of side effect of this medication.

To relieve dry mouth, suck hard candy or ice chips,chew gum,drink water, or use a saliva substitute.

He should call the doctor to let him know about this side effects & accordingly the doctor will replace the medication with other medication.The prescription medications approved for the treatment of IBS are: Alosetron (Lotronex),Lubiprostone (Amitiza).

So botXXXXX XXXXXne is that he should stop taking further doses with consultation of his doctor as this medication is the most probable cause of his symptoms.

Hope this helped & I had provided you an excellent service.

Your satisfaction is my prime goal and I'm happy to answer any follow-up questions you may have.Please feel free to ask if you have any other question.

Kind Regards-
Dr Charles




Customer: replied 4 years ago.

so because he experienced any side fx, he should not take more? Is that a sign that its dangerous to take the medicine for him?

Dear XXXXX,
I am happy to answer your follow up question.

Yes,because he is having the side effects from dicylomine,he should stop taking the further doses of this medication.

Do you mean that can he stop this medication suddenly & will this cause any dangerous symptom if the medication is stopped suddenly.

As he had taken only few doses now,it can be stopped suddenly.There is no need of slowly reducing the dosage.The medication can be stopped abruptly & will not cause any dangerous symptoms.Also consult the doctor before stopping the medication.

Hope I have answered you.

My main motive is your satisfaction.If you still have any questions in mind,please feel free to ask.

Kind Regards-
Dr Charles



Customer: replied 4 years ago.

I also meant, does he have to worry about any of these side fx, and are any of them dangerous? How worried or concerned should he be right now, and how long do you think they will last?

Dear XXXXX,
I am happy to answer your follow up question.

The side effects your friend does not seem to be dangerous right now..

Following are the dangerous side effects of dicylomine:

-Confusion
-Forgetfulness
-Seeing things or hearing voices that do not exist (hallucinating)
-difficulty falling asleep or staying asleep
-Rapid or pounding heartbeat
-Skin rashes
-Difficulty breathing or swallowing

If any of these side effects develop,then he should go to Er as these side effects can be dangerous.

Although his present symptoms are not dangerous but he should keep an eye of observation on his symptoms till they get resolved.

His side effects may last for 24-48 hours after stopping the medication.

Hope this helped & I had provided you an excellent service.

Your satisfaction is my prime goal and I'm happy to answer any follow-up questions you may have.Please feel free to ask if you have any other question.

Kind Regards-
Dr Charles




Customer: replied 4 years ago.

last question, so if he were to have any of those symptoms and he went to the ER, how would they treat him? What could he expect to have happen? Thanks again for all your help.

Dear XXXXX,
I am happy to answer your follow up question.

If he will develop any of the dangerous side effects,he should go to the ER.
Symptomatic treatment will be done accordingly that is treatment will be done according to the symptoms develop.He may be given anti allergic & anti inflammatory treatment accordingly.

Your satisfaction is my prime goal and I'm happy to answer any follow-up questions you may have.Please feel free to ask if you have any other question.

Kind Regards-
Dr Charles


Dr. Charles and 4 other Health Specialists are ready to help you
Hi JA customer,

I'm just following up with you to see how everything is going. Did my answer help?

Has your friend stopped taking dicylomine?

Let me know,
Dr.Charles
Customer: replied 3 years ago.
Thanks for checking in. Hes doing ok in general, but im stil a bit concerned. He stopped taking the meds abd isnt currently on anything. Hes been ok the last couple days but he does have chronic stomach issues and will probably have other episodes. He luves a very high stress lifestyle and is also prone to over analizing his health. Something seems truly off with his stomach, so we shall see.
Dear XXXXX,
Thank you for your follow up question.

Its good to know that his symptoms are relieved now & he is feeling fine now.Stress is one of the commonest cause of gastric issues & IBS.Symptoms can come and go repeatedly without signs of damage to the GI tract. The most common symptoms of IBS are abdominal pain or discomfort, often reported as cramping, along with diarrhea, constipation, or both.

Irritable bowel syndrome(IBS) is not a disease. It’s a functional disorder, meaning that the bowel doesn't’t work, or function, correctly. Its causes are unknown.

His doctor may prescribe medications such as Lomotil or loperamide (Imodium),anti depressants & others.Soluble fiber helps both diarrhea and constipation.Take psyllium supplements such as fiberall or perdiem to drink or to add it to other foods. Stress reduction (relaxation) training and relaxation therapies such as meditation also help greatly

The prescription medications approved for the treatment of IBS are: Alosetron (Lotronex),Lubiprostone (Amitiza).

So I advice for him to consult the gastro doctor for the examination & prescription of these medications accordingly.

Hope this helped
My main motive is your satisfaction.If you still have any questions in mind,please feel free to ask.

Thank you for using just answer website.

Kind Regards-
Dr Charles




Dr. Charles and 4 other Health Specialists are ready to help you